Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2016, 7:29 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 23, 2016, 8:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:35 PM EDT | TSTM WND DMG | 1 Se Buckingham, KY | TREE DOWN REPORTED FROM FACEBOOK |
| Jun 23, 7:45 PM EDT | TSTM WND DMG | Elkhorn City, KY | TREE DOWN ON HWY 1610. |
| Jun 23, 7:45 PM EDT | TSTM WND DMG | Virgie, KY | TREE AND POWER LINES FELL ACROSS A HOUSE AT VIRGIE. LOCAL FIRE DEPARTMENT WAS PRESENT. NO INJURIES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
235
WUUS53 KJKL 232329
SVRJKL
KYC071-119-133-195-240000-
/O.NEW.KJKL.SV.W.0090.160623T2329Z-160624T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
729 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 800 PM EDT
* AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MELVIN...OR
13 MILES SOUTHWEST OF PIKEVILLE...MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...JENKINS...ELKHORN CITY...WHEELWRIGHT...FLEMING-NEON...
PIPPA PASSES...WAYLAND...GREENLEAF...HI HAT...CHLOE...
EHKHORN MINE...FISHPOND LAKE...FISHTRAP LAKE...ASHCAMP...
EAST MCDOWELL...DREW...WHITAKER...BUCKINGHAM...SHELBIANA AND KITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3727 8235 3723 8250 3713 8269 3713 8270
3732 8297 3753 8271 3739 8218
TIME...MOT...LOC 2329Z 307DEG 46KT 3732 8268
HAIL...<.75IN
WIND...70MPH
$$
JVM2 follow-up statements
659
WWUS53 KJKL 232344
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT THU JUN 23 2016
KYC071-119-133-195-240000-
/O.CON.KJKL.SV.W.0090.000000T0000Z-160624T0000Z/
KNOTT KY-PIKE KY-FLOYD KY-LETCHER KY-
744 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL KNOTT...SOUTHWESTERN PIKE...SOUTHEASTERN FLOYD AND
NORTHEASTERN LETCHER COUNTIES...
AT 744 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY
GAP...OR NEAR CLINTWOOD...MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...JENKINS...ELKHORN CITY...WHEELWRIGHT...FLEMING-NEON...
GREENLEAF...EHKHORN MINE...FISHPOND LAKE...ASHCAMP...WHITAKER...
SHELBIANA...GARDEN VILLAGE...TOLLIVER TOWN...GASKILL...SPEIGHT...
CEDARVILLE...CROMONA...BURTON...ADAMSON AND VIRGIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3727 8235 3723 8250 3713 8269 3713 8270
3730 8281 3746 8259 3739 8218
TIME...MOT...LOC 2344Z 307DEG 46KT 3720 8249
HAIL...<.75IN
WIND...70MPH
$$
JVM636
WWUS53 KJKL 232359
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT THU JUN 23 2016
KYC071-119-133-195-240009-
/O.EXP.KJKL.SV.W.0090.000000T0000Z-160624T0000Z/
KNOTT KY-PIKE KY-FLOYD KY-LETCHER KY-
759 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KNOTT...
SOUTHWESTERN PIKE...SOUTHEASTERN FLOYD AND NORTHEASTERN LETCHER
COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3727 8235 3723 8250 3713 8269 3713 8270
3730 8281 3746 8259 3739 8218
TIME...MOT...LOC 2357Z 307DEG 46KT 3720 8249
$$
JVMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:49 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 23, 6:49 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Jackson KY 649 PM EDT THU JUN 23 2016 .UPDATE... Issued at 650 PM EDT THU JUN 23 2016 Currently, the line of showers and strong to severe thunderstorms are continuing to track south slowly. Some lingering instability over the far southern counties seems to be enough favorable environment to sustain severe convection over the south. Will be issuing a new ZFP to highlight this. UPDATE Issued at 1142 AM EDT THU JUN 23 2016 Current surface analysis across the area features temperatures warming into the lower 80s and a vague but present outflow boundary across central eastern Kentucky. As well, a cold front is present to the northwest and will slowly be making a south and southeast approach. Clearing skies and increased heating through the early afternoon hours will allow for rapid destabilization this afternoon as cells develop ahead of the slowly dropping southeast cold front. The remnant outflow boundary across the area will further enhance convection as storms become organized and produce possible damaging winds and heavy rainfall. As the front slides south and becomes west to east across the area this evening, training of storms becomes possible and where repeated bouts of rain has fallen before, a decent flash flood threat is valid. Have issued a Flash Flood Watch until 8pm. This may need to be extended depending on how long the activity lasts into this evening.. UPDATE Issued at 708 AM EDT THU JUN 23 2016 Convection that was over ILN and RLX has shifted southeast, with a area of showers and thunderstorms currently impacting the northern portion of the CWA. Luckily storms have weakened significantly, so there is no severe threat at this time. However it could be putting down some decent rains, which will be something to keep in mind for any storms that develop or move over the same location later in the day. Otherwise, forecast seems to be in good shape this morning. Loaded in the latest observations to make sure the temp, dew point, and wind forecasts were in line with ongoing conditions. Grids have been published and sent to NDFD/web, though no changes are needed to the forecast package at this time. && .SHORT TERM...(Today through Friday) Issued at 403 AM EDT THU JUN 23 2016 An active start to the period is expected today, thanks to a center of low pressure currently traveling eastward across Indiana and Ohio. This will continue on a southeast track through the day, pulling a cold front southward into the state between 18 and 21Z. The cold front will then remain in place across the northern half of the state through at least 6z tonight (Friday) before finally slowly shifting southward through the southern portion of the CWA through the day Friday. Along and just south of the current cold front, a stout area of convection has set up, currently encompassing much of IN, OH, and northern WV. This convection is taking a southeastward track, following the best theta-e advection gradients. Based on the current radar trends, the current convection may pass just north of the CWA through the next few hours. However, as the low continues eastward and the cold front begins to sag farther south as we begin gaining daytime sunlight and heating, expect pops to begin shifting into our area. As such, included slight chances over the next couple of hours, with scattered pops by 12Z, slowly spreading southward through about noon. Latest hi-res models all seem to agree that convection will be more scattered in nature as it moves across eastern KY. However, with decent CAPE throughout the morning/early afternoon, and stout winds in the low, mid, and upper levels, any of these storms could still produce some severe potential, mainly in the form of strong to damaging winds. Between 18 and 21Z, the cold front will begin its descent into KY. This will correspond with best peak heating and afternoon instability. CAPE values will top out between 3.5k and 4.5k j/kg between 18 and 0z, with LIs still dropping to -10 to -12. DCAPE will even max out around 1.5k j/kg by 0Z this evening. This will therefore be our best chance for seeing more widespread severe potential, with damaging winds still the main concern. Pops will increase to numerous along the frontal boundary in our northern CWA between 18 and 21Z, then slowly spread southeastward throughout the remainder of the afternoon and evening. Despite the lingering frontal boundary, the center of low pressure will continue shifting eastward, robbing best instability from the area for the latter half of the overnight. Still a bit concerned, however, about PWAT values and heavy rainfall through the overnight. Any storms during the day could put down torrential rainfall, which may lead to further flooding concerns. In a fortunate note, however, it looks like during most of the day today, most widespread rains will mainly affect the northern CWA, which hasn't been quite as worked over from previous day's storms. However, any training of storms could quickly cause problems. Unfortunately, PWATS will actually increase to over 2 inches (nearly 2.5 inches at SME!) between 0 and 6z this evening according to the latest NAM12 soundings. This is slightly higher than the GFS soundings, but even this model is still reading nearly 2 inches. Will need to continue to monitor storms into the overnight for potential flooding concerns. For Friday, the cold front will continue to weaken, having little affect on the state by this point. In fact, strong NW flow will take hold across much of the CWA north of the boundary, bringing much drier air into the region, and cutting off any remaining precip concerns for the day. Temperatures will be a few degrees cooler than today with the NW flow in place, but will still achieve the mid and upper 80s by the afternoon, though with slightly less humidity. .LONG TERM...(Saturday through Thursday) Issued at 330 PM EDT THU JUN 23 2016 Upper level ridge continues to build into the region through the first part of the forecast period. The next weather maker will be a weak frontal boundary that progresses SE into the region, and this will begin increasing chances of showers and thunderstorms late weekend into the first part of next week. The storms will wain some as we move into Tuesday, but additional storms are possible by Thursday as another upper level wave approaches. Model wise the the spaghetti plot shows that the guidance remains in good agreement. The upper level high will be well established across the lower MS River Valley. Guidance remains in good agreement with the ridging breaking down by mid week. The breakdown will lead to cooler temperatures by the time we get to mid and late week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 650 PM EDT THU JUN 23 2016 A couple lines of showers and thunderstorms continue to slowly slide south. As they pass over the TAF sites, expect IFR and below conditions. Both lines should begin to dissipate by 00z with some clearing from north to south as the cold front slowly slides south. Where places to clear out, expect dense fog development towards dawn. Fog and low cigs will lift by 16z and with the exception of a few showers and storms developing again along the TN and VA borders during the afternoon, eastern Kentucky will remain relatively dry. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...SHALLENBERGER SHORT TERM...JMW LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 23, 3:36 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT THU JUN 23 2016 KYZ044-050>052-058>060-068-069-104-106>114-119-120-242245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 336 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...TORRENTIAL RAINFALL...AND ISOLATED TORNADOES. THESE STORMS MAY ALSO LEAD TO FLASH FLOODING CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY IN THE MORNING ACROSS FAR EASTERN KENTUCKY. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THROUGH TONIGHT. KYZ079-080-083>088-115>118-242245- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG 336 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS MAY ALSO LEAD TO FLASH FLOODING CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY IN THE MORNING ACROSS FAR EASTERN KENTUCKY. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING TODAY AND TONIGHT. SHALLENBERGER
In the hours before
Special weather statement, Jun 23, 1:46 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
146 PM EDT THU JUN 23 2016
KYZ052-104-106-231815-
ROWAN-ELLIOTT-MORGAN-
146 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...AND MORGAN
COUNTIES...
AT 145 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWFOUNDLAND...OR NEAR
GRAYSON LAKE STATE PARK...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...CHRISTY...WAGNER STORE...LYTTEN...
NEWFOUNDLAND...CLEARFIELD...HAMM...ELLIOTTVILLE...BRUIN...
LITTLE SANDY...VALE...PELFREY...CRIX...LICK FORK...BLAIRS MILLS...
WAGNER...CRANEY AND BANGOR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3818 8305 3820 8304 3821 8301 3817 8298
3818 8292 3811 8289 3809 8293 3805 8295
3803 8300 3805 8345 3818 8348 3821 8328
3819 8326 3819 8324 3822 8322 3823 8310
TIME...MOT...LOC 1745Z 269DEG 27KT 3816 8306
ABESpecial weather statement, Jun 23, 3:54 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT THU JUN 23 2016
KYZ044-052-232030-
ROWAN-FLEMING-
354 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER WALLINGFORD...OR NEAR
FLEMINGSBURG...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...CRAINTOWN...
NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...GATES...WALTZ...
FOXPORT...MUSES MILLS...HALDEMAN...WALLINGFORD...CRANSTON...TILTON...
COWAN...MOUNT CARMEL...TRIPLETT AND EWING.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
142 AND 148.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.
&&
LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
3840 8342 3839 8340 3832 8336 3832 8334
3823 8331 3821 8328 3835 8386 3836 8388
3835 8389 3837 8390 3837 8392 3846 8386
3853 8364
TIME...MOT...LOC 1954Z 280DEG 44KT 3841 8361
JVMLocal storm report, Jun 23, 6:26 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG JUDY 38.13N 83.96W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON THE 4600 BLOCK OF VAN THOMPSON ROAD NEAR
HWY 537.
&&
TBREWERLocal storm report, Jun 23, 6:36 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
636 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 2 S SIDEVIEW 38.08N 84.04W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE.
&&
TBREWERLocal storm report, Jun 23, 6:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG JUDY 38.13N 83.96W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON THE 4600 BLOCK OF VAN THOMPSON ROAD NEAR
HWY 537.
&&
TBREWERLocal storm report, Jun 23, 6:51 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 S SIDEVIEW 38.08N 84.04W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:13 AM EDT | Special Weather Statement | JKL | Elliott | 47 min |
| Jun 23, 6:29 AM EDT | Special Weather Statement | JKL | Fleming | 46 min |
| Jun 23, 7:02 AM EDT | Special Weather Statement | JKL | Bath, Elliott, Rowan | 43 min |
| Jun 23, 7:42 AM EDT | Special Weather Statement | JKL | Johnson, Martin | 33 min |
| Jun 23, 8:06 AM EDT | Special Weather Statement | JKL | Pike | 39 min |
| Jun 23, 10:53 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
| Jun 23, 1:46 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| Jun 23, 3:54 PM EDT | Special Weather Statement | JKL | Fleming | 36 min |
| Jun 23, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 26 min |
| Jun 23, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Rowan | 33 min |
| Jun 23, 4:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 3 hr |
| Jun 23, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 26 min |
| Jun 23, 5:21 PM EDT | Tornado Warning | JKL | Elliott, Johnson | 24 min |
| Jun 23, 5:35 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 25 min |
| Jun 23, 5:44 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 46 min |
| Jun 23, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan, Wolfe | 28 min |
| Jun 23, 6:26 PM EDT | Areal Flood Advisory | JKL | Montgomery | 64 min |
| Jun 23, 6:40 PM EDT | Areal Flood Advisory | JKL | Martin | 3 hr |
| Jun 23, 6:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Leslie, Magoffin, Owsley and 2 more | 32 min |
| Jun 23, 7:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 23 min |
| Jun 23, 7:11 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 34 min |
| Jun 23, 7:51 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Pulaski and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.